Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking vyvanse. Absent period, lost weight. Problem?

hi, im 17 and i have been taking vyvanse 40mg for about 4 months. i am not sexually active but i havnt had my period in 2 months going on 3. i am very worried about it but dont want to tell the doctor in fear of her taking me off the vyvanse since it helps so much. i have also lost alot of weight im 5'8" and 106 lbs. i am constantly trying to eat as much as possible. probably 3 times more food now than before i was taking the medication.
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Vynase is Lisdexamphetamine known for its mood elevating properties. It is also an appetite suppressant and reduces weight and that is why you are losing weight.

Although delay in periods is most commonly due to hormonal imbalance or illness, diet also plays a major role. Rapid loss of weight can interfere with menstrual cycle. It is not the quantity but quality of diet that is needed to balance the hormonal levels. A good nutritious diet plays a vital role in regularizing the menstrual cycle. Nutritional deficiency can lead to anemia and vitamin deficiency which can further delay the period.

As such Vynase has no direct action in delaying the period but can indirectly delay the period by interfering with appetite and reducing weight. You should consult your treating Dr about reducing the dose of Vynase or should use an appetite stimulant to improve your appetite and weight. Further, add soy protein, vegetables, milk, egg , meat and plenty of greens in your diet.

I hope this is helpful to you.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor